Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 497, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2007, 8:09 AM CDT for Hays County, Travis County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 8:09 AM CDT (13:09 UTC)
- Expired
- Jun 28, 2007, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Hays County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 69 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 281311
FFWEWX
TXC209-453-491-281615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 AM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HAYS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...WIMBERLEY...SAN MARCOS...DRIPPING
SPRINGS...
TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...WINDEMERE...TANGLEWOOD FOREST...
PFLUGERVILLE...AUSTIN...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...
* UNTIL 1115 AM CDT
* AT 806 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL INTENSITY WAS INCREASING AND WILL LEAD TO FLASH FLOODING
OVER THE WARNED AREA. RAINFALL RATES WILL INCREASE TO BETWEEN
1 AND 2 INCHES PER HOUR. THE HEAVIEST RAINS WILL BE FROM SAN
MARCOS TO BUDA TO SOUTHEAST AUSTIN. THESE RAINS WILL SPREAD
NORTH ACROSS THE ENTIRE AREA OVER THE NEXT COUPLE OF HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...WEST LAKE HILLS...WEIR...THRALL...ROLLINGWOOD...MANSFIELD
DAM...MANOR...LEANDER...LAKEWAY...LAGO VISTA...HUTTO...GEORGETOWN
DAM...FLORENCE...BEE CAVE AND ANDICE
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3005 9827 2982 9798 3063 9723 3090 9784
3053 9807
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:08 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 28, 6:08 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 608 AM CDT THU JUN 28 2007 .UPDATE... QUICK UPDATE TO FORECAST PACKAGE TO EXTEND THE FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING. && .PREV DISCUSSION... /ISSUED 528 AM CDT THU JUN 28 2007/ AVIATION... CIGS 1 THSD TO 3 THSD FT BKN WILL PREVAIL THRU 17Z WITH SCT SHRA AND TSRA. CIGS 3 THSD TO 6 THSD BKN ARE FORECAST AFTER 17Z WITH AREAS OF CIGS 1 THSD TO 2 THSD OVC AND VSBYS 1 TO 3 MILES IN RAIN WITH SHOWERS AND THUNDERSTORMS. CONDITIONS ARE FORECAST TO BECOME 5 THSD SCT CIGS ABOVE 10 THSD FT AFTER 23Z WITH SCT SHRA AND TSRA. BY 05Z CIGS OF 1 THSD TO 2 THSD FT BKN TO OVC ARE EXPECTED TO FORM AGAIN. PREV DISCUSSION... /ISSUED 321 AM CDT THU JUN 28 2007/ .DANGEROUSLY WET PATTERN WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THROUGH AT LEAST THE MIDDLE OF NEXT WEEK... DISCUSSION... ONE OF THE MOST DIFFICULT THINGS ABOUT THIS FORECAST PACKAGE WAS TRYING TO COME UP WITH A NEW WAY TO EMPHASIZE JUST HOW WET...AND DANGEROUS...THE WEATHER PATTERN CONTINUES TO BE. TROPICAL AIRMASS WILL CONTINUE TO SIT OVER SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. INSTABILITY AND WEAK CIRCULATIONS ALOFT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS EACH DAY THROUGH AT LEAST THE BEGINNING OF NEXT WEEK. UNORGANIZED CONVECTION WILL IGNITE ACROSS THE REGION TODAY AND FRIDAY. THIS UNFORTUNATELY MEANS THAT EXACT LOCATIONS OF THE EXPECTED FLASH FLOODING CAN NOT BE PINPOINTED. HOWEVER...SINCE GROUNDS ACROSS THE ENTIRE CWA ARE ALREADY SATURATED...ANY ADDITIONAL RAINFALL COULD LEAD TO FLASH FLOODING. THE FLASH FLOOD WATCH CURRENTLY IN EFFECT THROUGH THIS MORNING WILL LIKELY BE EXTENDED. THE MID-LEVEL SHEAR AXIS WILL SHIFT TO THE WEST LATE FRIDAY AND SATURDAY...AND THE BEST RAIN CHANCES WILL THUS BE CENTERED ACROSS THE RIO GRANDE PLAINS DURING THIS TIME FRAME. FOR THE REST OF THE FORECAST PERIOD...BEST RAIN CHANCES WILL GENERALLY BE ACROSS THE EASTERN HALF OF THE CWA AS INSTABILITY FROM DIURNAL HEATING AND SEA BREEZE BOUNDARIES WILL PROVIDE FOCUS FOR CONVECTION. DAYTIME HIGHS WILL CONTINUE TO BE LOWER THAN NORMAL AS EXPANSIVE CLOUD COVERAGE WILL LIMIT SUNSHINE AND HEATING. HAVE GENERALLY GONE WITH GFS NUMBERS AS IT FINALLY SEEMS TO HAVE A GRASP ON THE SCENARIO. PLEASE REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. IT IS NEVER TOO EARLY TO MAKE PLANS IN CASE OF AN EMERGENCY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 71 85 71 89 / 80 60 50 30 40 AUSTIN BERGSTROM INTL AIRPORT 85 70 86 70 88 / 80 60 50 30 40 DEL RIO INTL AIRPORT 91 73 87 72 88 / 30 60 50 60 50 SAN ANTONIO INTL AIRPORT 84 72 84 72 88 / 80 60 60 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/08
Hazardous weather outlook, Jun 28, 4:41 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 AM CDT THU JUN 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 441 AM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...RIVERS...AND AT LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WET LATE JUNE TO EARLY JULY RAINFALL PATTERN IS EXPECTED. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO CONTINUE THROUGH THE EARLY TO MID PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Jun 28, 2:25 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM FLASH FLOOD ROUND ROCK 30.52N 97.67W
06/28/2007 WILLIAMSON TX EMERGENCY MNGR
ADDITIONAL FLOODING IN WILLIAMSON COUNTY...MAINLY FROM
ROUND ROCK TO GEORGETOWN. SOME EVACUATIONS TAKING PLACE
IN ROUND ROCK AND THE UNINCORPORATED AREA OF BRUSHY
CREEK. A FEW WATER RESCUES FROM CARS ALONG HWY620 NEAR
BRUSHY CREEK. CEDAR PARK FIRE DEPT. ASSESSING FLOODING OF
HOMES IN SPANISH OAKS AREA AND ARE REQUESTING AIRCRAFT TO
FLY PERSONNEL INTO THE AREA TO ASSESS AS THE SUBDIVISION
IS ISOLATED BY WATER AND INACCESSIBLE BY GROUND.
SHELTERING OPERATIONS ARE OPENING IN ROUND ROCK.
&&
MSLocal storm report, Jun 28, 4:42 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 AM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 2 SE GEORGETOWN 30.63N 97.66W
06/28/2007 WILLIAMSON TX BROADCAST MEDIA
TEN PEOPLE IN THREE HOMES ALONG SMITH BRANCH CREEK IN
GEORGETOWN EVACUATED DUE TO FLOODING.
&&
MSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 42 min |
| Jun 27, 9:06 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 27, 10:18 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 27, 10:38 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jun 28, 1:53 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 28, 2:25 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 28, 6:15 AM CDT | Flash Flood Warning | EWX | Karnes | 4 hr |
| Jun 28, 6:46 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jun 28, 7:12 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr | 93 min |
| Jun 28, 7:45 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Jun 28, 8:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 2 hr |
| Jun 28, 9:43 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jun 28, 9:50 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jun 28, 10:42 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Jun 28, 11:43 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jun 28, 12:30 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.